Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 176, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 25, 2004, 1:36 AM CDT for Kinney County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2004, 1:36 AM CDT (06:36 UTC)
- Expired
- Oct 25, 2004, 2:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Kinney County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 250638
SVRSAT
TXC271-250730-
/X.NEW.KEWX.SV.W.0026.041025T0636Z-041025T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
136 AM CDT MON OCT 25 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
KINNEY
* UNTIL 230 AM CDT
* AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES WEST OF ALAMO VILLAGE...AND MOVING
NORTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BRACKETTVILLE.
LAT...LON 2910 10065 2911 10013 2961 10013 2961 10066
2920 10070
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 11:00 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Oct 24, 11:00 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1100 PM CDT SUN OCT 24 2004 .UPDATE... CONVECTION HAS ALL BUT ENDED ACROSS THE CWFA LATE THIS EVENING WITH AN ISOLATED STORM DISSIPATING OVER MEDINA COUNTY. THE NEXT SHORTWAVE OVER NORTHERN MEXICO IS MOVING NORTHEAST AND WILL TRIGGER ADDITIONAL CONVECTION DURING THE EARLY MORNING HOURS ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU. ACTIVITY WILL INCREASE IN COVERAGE AND INTENSITY THRU MID MORNING MONDAY ACROSS THE WESTERN HALF OF THE CWFA. ADDITIONAL CONVECTION MAY DEVELOP MONDAY AFTERNOON IN THE VICINITY OF REMNANT BOUNDARIES FROM THIS EVENINGS CONVECTION. TEXT AND GRIDS TO BE UPDATED. && .PREV DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ALONG A SW/NE BOUNDARY THAT EXTENDED FROM EAGLE PASS TO COLLEGE STATION. TRAINING OF CELLS HAS PRODUCED FLASH FLOODING ACROSS THE CWFA...EAST OF THE I-35 CORRIDOR. ALSO HAVE HAD A FEW BOW ECHOES THIS EVENING THAT HAVE PRODUCED WIND GUSTS IN EXCESS OF 60 MPH AND NICKEL TO QUARTER SIZED HAIL. MCC WILL CONTINUE TO SLOWLY PROPAGATE TO THE EAST AND SOUTHEAST FOR THE REMAINDER OF THIS EVENING. STORMS WILL BEGIN TO WEAKEN IN THE NEXT FEW HOURS WITH THE LOSS OF DAYTIME HEATING...WITH THE SEVERE/FLASH FLOODING THREAT ENDING AROUND MIDNIGHT. ALL TEXT AND GRID PRODUCTS UPDATED. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/04
Hazardous weather outlook, Oct 24, 5:36 AM CDT, 20 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 AM CDT SUN OCT 24 2004 TXZ171>173-183>194-202>209-217>225-228-251100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 536 AM CDT SUN OCT 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. DUE TO RECENT HEAVY RAINFALL AND SATURATED GROUNDS...IT WILL TAKE VERY LITTLE RAIN TO CAUSE RUNOFF RELATED PROBLEMS. SEVERE STORMS ARE NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE TOWARD THE END OF THE WEEK AND INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:06 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 54 min |
| Oct 24, 7:17 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 43 min |
| Oct 24, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 53 min |
| Oct 24, 7:53 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 67 min |
| Oct 24, 11:49 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 56 min |
| Oct 25, 12:16 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Oct 25, 2:17 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 43 min |
| Oct 25, 3:52 AM CDT | Severe Thunderstorm Warning | EWX | Real | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.